Alert archive / Arkansas / River Flood Warnings in 2017
River Flood Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 11, 2017, 8:32 PM CDT for Ashley County, Union County, Arkansas. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 8:32 PM CDT (01:32 UTC)
- Expired
- Aug 13, 2017, 2:10 AM CDT
- In force
- 30 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Ashley County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 176 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ouachita River at Felsenthal Lock and Dam (FELA4).
- Action stage
- 70 ft
- Minor stage
- 70 ft
- Moderate stage
- 81 ft
- Major stage
- 83 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07364080, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
021 WGUS44 KSHV 120132 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 832 PM CDT Fri Aug 11 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC003-139-130132- /O.NEW.KSHV.FL.W.0068.170812T0132Z-170813T0710Z/ /FELA4.3.ER.170811T1718Z.170811T1730Z.170812T0110Z.NR/ 832 PM CDT Fri Aug 11 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Ouachita River At Felsenthal Lock and Dam. * until late Saturday night...or until the warning is cancelled. * AT 7:45 PM Friday The stage was 70.5 feet. * Flood stage is 70.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. && LAT...LON 3300 9210 3311 9217 3318 9212 3307 9211 3300 9205 $$ 25
1 follow-up statement
607 WGUS84 KSHV 122058 FLSSHV Flood Statement National Weather Service Shreveport LA 358 PM CDT Sat Aug 12 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC003-139-122128- /O.CAN.KSHV.FL.W.0068.000000T0000Z-170813T0710Z/ /FELA4.3.ER.170811T1718Z.170811T1730Z.170812T0046Z.NR/ 358 PM CDT Sat Aug 12 2017 The flood warning is cancelled for the Ouachita River At Felsenthal Lock and Dam. * At 3:45 PM Saturday The stage was 63.9 feet. * Fell below flood stage at 7:46 PM Friday. * Flood stage is 70.0 feet. * Forecast...The river will continue to fall to 64.0 feet by tomorrow morning. $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 11, 7:13 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 11, 7:13 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 713 PM CDT Fri Aug 11 2017 .AVIATION... Line of convection currently along I-20 will continue to shift swd and will affect I-20 terminals over the next hour or two. Uncertain as to how long this convection will hold together, but do expect it to lose strength and diminish eventually after sunset. Otherwise, some patchy BR/stratus will be possible at a few sites, but should mix out by mid morning, with convection possible over our E TX/NW LA terminals Saturday afternoon. /12/ && .PREV DISCUSSION... /issued 251 PM CDT Fri Aug 11 2017/ DISCUSSION... Outflow boundary from a convective complex across Oklahoma earlier this morning is now moving across north Louisiana and deep east Texas and is characterized by a line of thunderstorms from Warren, Arkansas, to Monroe, Louisiana, and points southwest to Center, Texas. Moisture pooling just ahead of the outflow boundary has created very short duration heat index spikes approaching 109 degrees. Elsewhere, heat index values have averaged in the upper 90s across the interstate 30 corridor and around 103 across deep east Texas and west-central Louisiana. Assuming afternoon high temperatures on Saturday to average around 93 degrees with dewpoint values in the mid to upper 70s, forecast heat index values will approach 105 degrees across mainly I-20 southward with an isolated report of 106 or 107 degrees. Leaning toward holding off on issuing a heat advisory for Saturday based on the fact that conditions will be marginal. Additionally, afternoon showers and thunderstorms could provide sufficient mixing to keep heat index values within reasonably safe levels. Main concern for this weekend is rainfall on Saturday night into Sunday morning. A weak frontal boundary is forecast to linger across the Red River in northeast Texas Saturday evening into Saturday night. A disturbance in the upper-level flow will allow for rapid destabilization and convective initiation after sunset on Saturday. Forecast models have been very erratic in terms of rainfall totals over the past several days with previous runs advertising 10+ inches across south-central Oklahoma on the northern bank of the Red River and recent model runs advertising around 4 inches. Despite this disparity, there is a high degree of confidence that a flash flood threat will exist on Saturday night for portions of northeast Texas and southeast Oklahoma. These areas are already 8 inches above normal for rainfall over the past 14 days. Because of saturated soils and slightly swollen rivers, runoff may be limited. Will continue to monitor forecast data for the possibility of flash flood watch issuance for Saturday night into Sunday. High temperatures during the weekend to average around 90 degrees across the region. Upper-level pattern to transition to a more zonal flow on Monday as upper-ridge to the west weakens. This will allow for more uniform and diurnally driven scattered afternoon convection early in the work week. Afternoon showers and thunderstorms to become isolated by midweek as upper-ridge rebuilds from the east. Upper ridge will push afternoon high temperatures back into the mid 90s through the end of the forecast period. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 92 76 90 / 40 40 40 40 MLU 74 92 75 89 / 40 40 20 50 DEQ 73 89 73 84 / 20 30 60 70 TXK 74 89 73 84 / 30 30 60 70 ELD 74 89 74 85 / 40 30 40 60 TYR 76 94 76 91 / 40 40 40 30 GGG 76 93 75 90 / 40 40 40 30 LFK 76 94 76 94 / 20 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/05
Hazardous weather outlook, Aug 11, 11:44 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1144 AM CDT Fri Aug 11 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1144 AM CDT Fri Aug 11 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Remnants of a complex of showers and thunderstorms and an attendant upper level disturbance over Southern and Eastern Oklahoma will trigger scattered showers and thunderstorms this afternoon over portions of Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and North Louisiana, especially as the air mass destabilizes with daytime heating. Isolated strong storms capable of producing gusty winds and brief heavy rainfall will be possible, with minor flooding of low lying, poor drainage areas possible as well in the slow moving storms. Isolated to scattered showers and thunderstorms should continue into this evening before gradually diminishing late. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will remain possible over much of the region Saturday, as a weak surface front becomes stationary over portions of East Texas and North Louisiana, and weak upper level disturbances aloft traverse the front. Isolated strong storms capable of producing gusty winds and brief heavy rainfall will be possible along the frontal zone Saturday, but the threat for heavy rainfall and flash flooding will increase late Saturday night through Monday as another thunderstorm complex develops and moves east along the front. The front may begin to slowly lift back north late Monday, thus diminishing the heavy rainfall and flood threats. Showers and thunderstorms are expected to become more isolated to widely scattered Tuesday through Thursday, but new rises along the Red and Sulphur Rivers and their tributaries are likely for much of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed tonight.
In the hours before
Special weather statement, Aug 11, 2:38 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT FRI AUG 11 2017
LAZ005-006-012>014-021-112015-
Caldwell LA-Bienville LA-Lincoln LA-Ouachita LA-Union LA-Jackson LA-
238 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALDWELL...JACKSON...
EASTERN UNION...OUACHITA...SOUTHEASTERN BIENVILLE AND SOUTHEASTERN
LINCOLN PARISHES UNTIL 315 PM CDT...
At 237 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from near Crossett to near
Claiborne to 6 miles west of Jonesboro. Movement was east at 25 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Jonesboro, Columbia, Swartz,
Brownsville-Bawcom, Brownsville-Bawcomville, Farmerville, Richwood,
Sterlington, Choudrant, Marion, Chatham, Hodge, North Hodge, East
Hodge, Saline and Quitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 9190 3209 9200 3211 9231 3215 9231
3216 9297 3301 9215 3301 9207 3273 9207
3269 9205 3271 9204 3271 9197 3266 9194
3266 9191 3260 9193 3253 9190 3240 9200
3228 9203 3227 9199 3219 9201 3216 9189
TIME...MOT...LOC 1937Z 285DEG 23KT 3307 9196 3257 9219 3221 9282
20Special weather statement, Aug 11, 2:42 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
242 PM CDT FRI AUG 11 2017
LAZ010-011-017>019-112030-
De Soto LA-Winn LA-Natchitoches LA-Red River LA-Sabine LA-
242 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...NORTHEASTERN SABINE AND
NORTHWESTERN WINN PARISHES UNTIL 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Ringgold to 8 miles
southeast of Mansfield. Movement was southeast at 20 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Coushatta, Campti, Allen, Pleasant Hill, Martin, Goldonna, Dodson,
Ashland, Edgefield, Powhatan, Lake End, Evelyn, Hanna, Womack,
Pelican, Black Lake, Chestnut, Creston, Marthaville and Rambin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3207 9264 3169 9338 3193 9374 3219 9321
3215 9319 3215 9288
TIME...MOT...LOC 1941Z 298DEG 17KT 3217 9316 3194 9361
20Special weather statement, Aug 11, 4:36 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
436 PM CDT FRI AUG 11 2017
ARZ072-073-LAZ004-006-112215-
Union AR-Columbia AR-Union LA-Claiborne LA-
436 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES...NORTHWESTERN UNION AND NORTHERN
CLAIBORNE PARISHES UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haynesville, or 14 miles north of Homer, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Junction City, Haynesville, Bernice, Atlanta, Lisbon, Lillie, Hew
Hope, Three Creeks, Corney Lake, Antioch, Summerfield and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3276 9267 3276 9274 3287 9319 3310 9315
3310 9259
TIME...MOT...LOC 2136Z 274DEG 24KT 3300 9308
12Special weather statement, Aug 11, 7:05 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
705 PM CDT FRI AUG 11 2017
LAZ001-002-010-011-120045-
De Soto LA-Bossier LA-Red River LA-Caddo LA-
705 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE SOTO...
NORTHWESTERN RED RIVER...SOUTHERN CADDO AND SOUTH CENTRAL BOSSIER
PARISHES UNTIL 745 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shreveport, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Shreveport, Stonewall, Ninock, Carmel, Frierson, Keithville,
Caspiana, Robson, Mc Dade, Kingston and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3202 9361 3236 9396 3250 9382 3227 9341
3225 9341 3224 9342 3224 9337
TIME...MOT...LOC 0005Z 308DEG 24KT 3239 9383
12Special weather statement, Aug 11, 7:54 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
754 PM CDT FRI AUG 11 2017
LAZ002-010>012-018-120145-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
754 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...NORTHWESTERN NATCHITOCHES...SOUTHWESTERN BIENVILLE AND
SOUTHEASTERN BOSSIER PARISHES UNTIL 845 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Ringgold, or 20 miles northeast of Mansfield,
moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Coushatta, Martin, Hall Summit, Ashland, Edgefield, Lake End, Evelyn,
Grand Bayou, Hanna, Loggy Bayou, Womack, Crichton, Rambin, Armistead
and Ajax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 9363 3224 9357 3224 9347 3225 9346
3226 9348 3225 9348 3225 9349 3227 9349
3228 9351 3227 9352 3228 9352 3236 9342
3209 9307 3184 9342
TIME...MOT...LOC 0054Z 317DEG 18KT 3225 9345
12Special weather statement, Aug 11, 8:30 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
830 PM CDT FRI AUG 11 2017
LAZ011-018-020-120215-
Natchitoches LA-Red River LA-Grant LA-
830 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...SOUTHEASTERN
RED RIVER AND CENTRAL NATCHITOCHES PARISHES UNTIL 915 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Campti, or 9 miles northwest of Natchitoches,
moving southeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Natchitoches, Campti, Montgomery, Allen, Provencal, Natchez,
Clarence, Powhatan, Cloutierville, Melrose, Grand Ecore, Bellwood,
Chopin, Flora, Bermuda, Aloha, Gorum, Hagewood and St. Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3187 9339 3198 9323 3177 9297 3171 9297
3171 9289 3157 9272 3136 9301
TIME...MOT...LOC 0129Z 317DEG 31KT 3184 9322
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:13 AM CDT | Flash Flood Watch | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 29 hr |
Nearby
River Flood Warnings in Arkansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.